Tuesday, 28 May 2013

Topical Steroid Withdrawal

So I haven't applied any steroid creams since Saturday 18th when I was in a bad way with the hot water not coming on when I was in my state of desperation. Eventually after I'd had my bath I liberally applied Hydrocortisone ointment as if my life depended on it. It hasn't  been an intentional thing as such to cease usage, but there is the niggling in the back of my mind that they are likely to be the source of all evil. 

However, since this time my skin hasn't really improved at all. Like I mentioned in my post prior to the Bake Sale, my skin has been going through all sorts, never following the usual pattern of red, weep then flake. Instead it has been doing all these things either at the same time or in whatever random order it feels like doing it. As you can imagine, this has resulted in me whinging and feeling like crap and the need to nap and generally relax. 

I also think I have a viral infection on my torso. Whether it is from the antibiotics I took, I have no idea but it's getting on my nerves as every part of me seems to have something wrong with the skin. My arms and back are dry and flaking, with deep gouges and scratches from attacking myself in my sleep; my face and ears are a mixture of weeping, red, dry and flaking skin, and in fact felt as though I had been stabbed in the face hundreds of times when I woke up yesterday morning... The backs of my knees are also awful but I'm putting it down to being overheated, and my thighs are also pretty bad right now. 


excuse my flabby tummy. I appear to have put on a bit of podge ;)


Backs of legs

Front of thighs

I'm fed up of the sight of my skin flakes every where and the constant hoovering. It just brings it all back to the old days. I feel bad for Shane that I'm having to depend so heavily on him just so that I can function and get through the day. I can see how much stress I add to his life and I just wish he didn't have to carry out this additional burden, given how much else he has to attain to. 

I'm seeing my derm on Friday so hopefully he decided to do some background reading... I am thinking about possibly giving Ciclosporin another go whilst I go steroid-free, though I am wary of it working for me as it didn't the second time round. We'll see.

Hope everyone else is doing good?x

7 comments :

  1. Life's a bitch hey? All my sympathy. You are brave to share your difficult times.

    ReplyDelete
    Replies
    1. It certainly is! Thanks lovely, your comments make me smile xx

      Delete
  2. Hey Jenny, so sorry it's all so rubbish. Just to try and make some small attempt at reassuring you - my torso, knees and thighs all looked identical to this in the early day of TSW. Often it looks like infection, but it's just TSW craziness. Obviously have your doctor keep an eye on you and get a proper diagnosis... But, yeah, the weird spots... it makes no sense. Much love xxx

    ReplyDelete
  3. ohh I feel bad for you!

    ReplyDelete
  4. Jenny, I am so sorry you are going through all this. I suffer from severe Atopic eczema and sometimes it gets really bad, but mainly my face, neck, arms, and sometimes back get affected. Yet, it's not as bad as yours. I really-really feel for you! Have you ever tried treating it naturally? I get it that when it gets so bad, literally nothing helps but steroids. But - when I am not too bad, I try to go all natural, really watching what I eat, only using all natural products otherwise - like special washing powder that has less chemicals, then I take quercetine, which is a natural anti-histamine, drink lots of water, etc... I find that when I started going all natural, my eczema has slightly improved and I don't get such bad severe attacks as I used to only a couple of years ago... Of course, minimizing stress helps too. Anyway, of course I am not here to tell you what to do, I am sure you know much better! Just sharing my experience. In many cases I feel very isolated from other eczema sufferers and always like hearing what cures other people find helpful. I pray that one day you don't have to suffer so much and that eczema goes easier on you! Much love!xxx

    ReplyDelete
    Replies
    1. Hey Katerina, thanks for your comment! I know all too well about how being natural helps to clear the system and keeps eczema under control but there are a lot of areas of my life that I'm unable to control and now that my skin is so hypersensitive I tend to find that even when I am healthy it doesn't always work in my favour. Have you looked into topical steroid addiction? I believe that is what I now have after having slathered myself in the ointments for so many years. The only way to stop an addiction is to go cold turkey, so that is what I'm doing. It can take years to fully heal but I've seen from other bloggers and youtubers that it can be done and your skin reaches an equilibrium where it is no longer mercifully itchy.

      Sorry I'm rambling now!xx

      Delete
  5. Hey Jenny,
    Your immune system is fighting your body, because it is activated and it needs to be calmed down again. There is a new product called ENDOR cream that does not contain anything that causes side effects and it helps your immune system to manufacture the products that it needs to calm down. You should try it. At worst case, it is just a moisturising cream and I promise you it will clear your eczema.

    ReplyDelete